WHAT TO DO WHEN ALLERGY MEDICATION HARMS YOUR TEETH

Oral hygiene practices are important to keep on top every single day of your overall health. When things go wrong in your mouth, it can lead to other problems.

You have undoubtedly been reminded to brush your teeth twice a day and floss at least once a day, but sometimes unexpected things can happen.

Allergies can be one of those unexpected things, because sometimes they show up with little or no warnings. Here are some important things to know if you find yourself taking allergy medication in the near future.

WHEN ALLERGY MEDICATIONS CAUSE HARM YOUR TEETH

There are many different types of medications that can damage your teeth, and allergy medications are just one of them.

For example, if you go with an antihistamine, did you know that one of its jobs is to slow or stop the production of saliva? This leaves you with dry mouth, and can increase the chances of you suffering from gum disease, cavities, or tooth loss.

Should you need to be on some type of cough syrup for your allergies, there are a few worries to have. Many cough syrups are incredibly sweet, leaving your mouth coated in sugar when you take it.

Many of these same syrups are also incredibly acidic, leaving your teeth undergoing acid erosion. This can increase sensitivity, increase enamel loss, and leave you with sore teeth, all while trying to just feel better.

If you have to take allergy medication regularly, come in and see us. Show us what you take, how much of it you take, and how often you have to take it. That way, we can figure out the best way to keep your teeth protected, and keep your smile healthy. Contact us today and let us help protect your teeth!

If you have any questions or would like to schedule an appointment, please call us at (516) 686-9780 today.